Alert archive / Idaho / Flash Flood Warnings in 2004
Flash Flood Warning 12, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Aug 21, 2004, 3:55 PM MDT for Caribou County, Idaho. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2004, 3:55 PM MDT (21:55 UTC)
- Expired
- Aug 21, 2004, 5:00 PM MDT
- In force
- 65 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
County Caribou County, ID
The radar
The Pocatello radar (KSFX), 96 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 9.9 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 1727 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KPIH 212156 FFWPIH IDC029-212300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE POCATELLO ID 355 PM MDT SAT AUG 21 2004 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * FLASH FLOOD WARNING FOR... CARIBOU COUNTY IN IDAHO THIS INCLUDES THE CITY OF GRACE * UNTIL 500 PM MDT * AT 348 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM NEAR GRACE...MOVING EAST AT 10 MPH. LAT...LON 4266 11182 4247 11185 4245 11164 4265 11161 $$ KS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Aug 21, 3:30 PM MDT, 25 minutes earlier.
Area forecast discussion, Aug 21, 3:30 PM MDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO IDAHO 330 PM MDT SAT AUG 21 2004 .DISCUSSION... ISOLD MTN TSTMS DEVELOPED THIS AFTERNOON OVER THE CENTRAL MTNS AND SOUTHERN HIGHLANDS. A FEW STORMS OVER SOUTHERN HIGHLANDS WITH INDICATED ONE HOUR RAIN RATE OF 2 TO 3 1/2 INCHES AND REPORTS OF NICKEL SIZE HAIL AT GRACE. STORMS HAVE WEAKENED SOMEWHAT IN LAST HOUR SO WORST MAY BE OVER. WILL NEED TO WATCH CLOSELY FOR NEXT HOUR OR TWO. EXPECT SHOWERS AND STORMS TO END AROUND SUNSET. SIGNIFICANT CHANGES IN STORE AS SIGNIFICANT UPPER TROF AND ASSOC PAC COLD FRONT MOVING INTO WA/SRN BC COAST TODAY. GOOD UPPER LEVEL DYNAMICS AND SUBSTANTIAL DEEPENING THROUGH MON AM WITH 120KT JET NOSING INTO UPSTREAM SIDE OF TROF AXIS. ATTM POTENTIAL FOR PRECIP BEGINNING AROUND NOON SUN IN CENTRAL MTN ZONES AS SFC FRONT AND UPPER LEVEL DIVERGENCE MOVES IN. SYSTEM WILL CONTINUE TO PUSH EAST THRU THE DAY WITH FROPA LATE SUN AFTERNOON WITH PRECIP EXPECTED TO CONTINUE OVERNIGHT. MUCH COOLER PATTERN REMAINS IN PLACE WITH BROAD UPPER TROF OVER THE WESTERN US THRU THE REST OF THE WEEK...THEREFORE PRECIP CHANCES REMAIN THRU THE EXTENDED PERIOD AS FREQUENT S/WVS PASS THRU LARGER UPPER TROF. DSH && .PIH WATCHES/WARNING/ADVISORIES...NONE. &&
Hazardous weather outlook, Aug 21, 5:45 AM MDT, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 545 AM MDT SAT AUG 21 2004 IDZ017>023-031-032-221200- EASTERN MAGIC VALLEY-BIG AND LITTLE WOOD RIVER REGION- SAWTOOTH MOUNTAINS-LOST RIVER/PAHSIMEROI-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- 545 AM MDT SAT AUG 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. GENERALLY ISOLATED THUNDERSTORMS ARE EXPECTED DURING THE AFTERNOON AND EARLY EVENING HOURS...MAINLY IN THE MOUNTAINS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. GENERALLY SCATTERED THUNDERSTORMS ARE EXPECTED DURING THE AFTERNOON AND EARLY EVENING HOURS EACH DAY. SPOTTER INFORMATION STATEMENT... WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS. THIS WOULD INCLUDE ALL HAIL...WIND...AND HEAVY RAIN REPORTS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Aug 21, 2:39 PM MDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
239 PM MDT SAT AUG 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL GRACE 42.58N 111.73W
08/21/2004 0.88 INCH CARIBOU ID TRAINED SPOTTER
1-2 INCHES OF RAIN
0234 PM HAIL GRACE 42.58N 111.73W
08/21/2004 0.88 INCH CARIBOU ID TRAINED SPOTTER
3/4 TO 7/8 INCH SIZED HAIL. HEAVY RAIN. ESTIMATED 1 TO 2
INCHES.
&&
PJAThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 1:17 PM MDT | Flash Flood Warning | PIH | Power | 88 min |
| Aug 21, 2:04 PM MDT | Flash Flood Warning | PIH | Bannock | 86 min |
| Aug 21, 2:23 PM MDT | Severe Thunderstorm Warning | PIH | Bannock | 37 min |
| Aug 21, 2:33 PM MDT | Severe Thunderstorm Warning | PIH | Caribou | 42 min |
Nearby
Flash Flood Warnings in Idaho, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.